Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


med regime
Oct 16, 2005

WAnted to make sure I was on an OK regime. Truvada, Norvir and Reyataz. Also, are either of the three a bigger risk for Lipoatrohy or dystrophy than other drugs.

Response from Dr. Wohl

This is a good regimen. We know that Reyataz (atazanavir) when used without Norvir does not have a great impact on lipids or glucose metabolism. Likewise, tenofovir and FTC are benign to lipids.

What happens to lipids with the addition of Norvir to Reyataz is not clear. Certainly, some increase in lipids are likely. Believe it or not there are very limited data about this. I suspect any increase is modest and better than most other Norvir boosted protease inhibitors.

As to body shape we have even less data on boosted Reyataz. Truvada should not risk body shape problems.

On the whole, I would say this is a potent regimen which probably does not have a major impact on lipids or glucose handling. There is just not enough data to indicate what it does as far as body shape.

DW



Previous
Bird Flu and HIVers
Next
Sustiva on an empty stomach

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement